Carisoprodol (trade names include Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medication is indicated along with relaxation and physical remedy to relieve musculoskeletal ache, skeletal muscle spasms, stiffness, muscle accidents, pressure, sprain, acute back ache, discomfort related to short-term, painful musculoskeletal conditions, and for other medical functions. It can also be extensively off-label used as recreational drug. Carisoprodol may be prescribed alone for monotherapy or in combos with other medication, corresponding to psycholeptics.

Clinical presentation </h2

Overdosage of Carisoprodol (Soma) tablets commonly produces CNS depression. Death, coma, respiratory depression, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred in the setting of a quantity of drug overdoses (including medicine of abuse, illegal medicine, and alcohol). The results of an overdose of this treatment and different CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) can be additive even when one of the medicine has been taken in the really helpful dosage. Fatal unintentional and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.

Treatment of overdosage

Basic life support measures ought to be instituted as dictated by the scientific presentation of the Soma overdose. Vomiting shouldn’t be induced because of the risk of CNS and respiratory melancholy, and subsequent aspiration. Circulatory assist should be administered with volume infusion and vasopressor agents if wanted. Seizures should be treated with intravenous benzodiazepines and the reoccurrence of seizures could additionally be treated with phenobarbital. In cases of extreme CNS melancholy, airway protective reflexes could additionally be compromised and tracheal intubation should be considered for airway safety and respiratory assist.

For decontamination in cases of severe toxicity, activated charcoal ought to be thought of in a hospital setting in sufferers with large overdoses who current early and are not demonstrating CNS melancholy and may shield their airway.